[Skip to Content]
[Skip to Content Landing]
Article
June 10, 1974

Hepatotoxic Reaction to lodipamide Meglumine Injection

Author Affiliations

From the Tucson Medical Center, Tucson, Ariz.

JAMA. 1974;228(11):1420-1421. doi:10.1001/jama.1974.03230360050027
Abstract

HEPATOTOXIC reactions resulting from the use of cholecystographic and cholangiographic contrast media have been understandably rare.1,2 A patient without known preexisting liver disease who sustained a clinically mild but chemically severe hepatotoxic reaction was recently studied at Tucson Medical Center; the suspected responsible agent was iodipamide meglumine injection.

Report of a Case  A 66-year-old woman was seen one week before admission because of recent onset of periumbilical pain. No other notable gastrointestinal symptoms were present. A cholecystectomy had been performed two years previously. The findings of the initial physical examination were entirely normal. Results of a complete blood cell count (CBC), determination of erythrocyte sedimentation rate, urinalysis, electrocardiogram, and complete liver function tests (Table) obtained six days before admission were all well within normal limits. A plain x-ray film of the abdomen revealed a prominent calcification in the right upper quadrant. An intravenous cholangiogram performed by infusion of 60

×